So, for anyone who finds this site as a result of searching for experiences using mirtazapine or Remeron for insomnia and/or depression (or trying to get off of those meds), I should bring my coverage of this subject to a neat(ish) close: I stopped taking the shit about seven days ago after a little more than one year of daily use. I'd tapered down to a dose of 3.75mg, which my normal doctor and my head doctor were both pretty sure was too low to be having any useful medicinal effect on me.
I'd been planning on stopping, or at least I'd been planning on not taking it for the rest of my life: the sleeping part was (as already covered here) unprecedentedly fantastic, but the nighttime post-dosing irritability and the incredible, unignorable appetite stimulation when I did find myself awake between the hours of 11pm and 11am seemed to be getting worse instead of better, and I just decided I couldn't take it anymore. It was a year of great sleep, thank you.
Now, after seven days of what I'd guess you'd have to call "withdrawal symptoms", I can say that, yes, mentally, I can kind of see myself from here, and not in a bad way at all. So that's good. But I can also say that if you're considering a similar cessation: don't plan anything for at least a week. You will essentially experience a non-contagious "serious intestinal flu" of indeterminate length, and that's all I'm gwine say about it. There's been an arc to it, from mild to extreme to highly variable, which is where we are now. I am now wearing two homemade anti-nausea wristbands and I look like even more of a total cock than usual. I had a Coke today. It was like that.
But it shows no real signs of stopping. I'll continue this post when things noticeably improve.
UPDATE: OK, and then all of the sudden it was kind of over. about 10 days in total. Things still aren't perfect, and I'm now constantly itchy, sneezing, and not really sleeping all that well, but that's an improvement. Apparently mirtazapine's strong anthistamine properties can inhibit your body's natural anthistamine tendencies.
UPDATED UPDATE: Well, not totally over, 14 days later. Some kind of return to seesawing queasiness and general discomfort, plus itching, lots of itching. And not a whole lot of sleep. Was on a diet of primarily fish, ginger tea and cultured yogurt, which I didn't realize was doing me good but maybe it was.
A Dietitian Explains Why "Cheat Days" Are Not A Real Thing - This is what a "balanced diet" really means....
1 hour ago